Florida, 2008

Winter Weather in Florida, January 3, 2008

January 3, 2008 · NWS JAX · 1 event in 1 county or zone

Strong area of surface high pressure moved eastward from a position in western Tennessee with a strong north-northeast flow over the local coastal waters. In response a marine stratocumulus deck drifted over the Flagler County and southern St.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong area of surface high pressure moved eastward from a position in western Tennessee with a strong north-northeast flow over the local coastal waters. In response a marine stratocumulus deck drifted over the Flagler County and southern St. Johns County areas. With the increase in low level moisture and cold 850 mb temperatures isolated flurries occurred mainly over southern St Johns and Flagler Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 3, 9:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 3, 9:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EST THU JAN 3 2008

.SHORT TERM...WILL REFRESH PRODUCTS SHORTLY TO REMOVE HEADLINES
WHICH EXPIRE AT 10 AM. A FEW REPORTS OF FLURRIES BEING RECEIVED
FROM SE FLAGLER COUNTY...WITH MORE REPORTS TO THE S OF THE AREA.
WILL CONTINUE TO HANDLE WITH NOWCASTS AS NO ACCUMULATION WILL
OCCUR.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE. SOME CIGS ABOVE 3K FT
WILL OCCUR ALONG THE ATLC COAST GENERALLY S OF KCRG.

&&

.MARINE...WINDS OFFSHORE HAVE MOSTLY DROPPED BELOW GALE FORCE. WILL
CONTINUE TO MENTION OCCASIONAL GUSTS TO GALE FORCE THRU THE REST OF
THE DAY.

&&

.FIRE WEATHER...RED FLAG CONDITIONS STILL ANTICIPATED FOR MOST
INLAND AREAS TODAY...SO NO CHANGES EXPECTED TO FCST.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM THIS EVENING THROUGH FRI MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE TONIGHT THRU FRI MORNING FOR CLAY-
     DUVAL-MARION-NASSAU-PUTNAM.

GA...RED FLAG WARNING FROM NOON TO 5 PM THIS AFTN FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

     HARD FREEZE WATCH FROM THIS EVENING THROUGH FRI MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM FRI FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE

     SMALL CRAFT ADVISORY UNTIL 4 PM SAT FOR FERNANDINA BEACH TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRI FOR ALTAMAHA SOUND
     GA TO FLAGLER BEACH FL OUT 20 NM.

&&

CARROLL
Hazardous weather outlook, Jan 3, 10:45 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EST THU JAN 3 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041045-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1045 AM EST THU JAN 3 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HARD FREEZE WATCH TONIGHT FOR INLAND SOUTHEAST GEORGIA AND
PORTIONS OF INTERIOR NORTHEAST FLORIDA...

...FREEZE WATCH TONIGHT FOR REMAINDER OF NORTHEAST FLORIDA
GENERALLY WEST OF INTERSTATE 95...

SUB-FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS
MOST INLAND AREAS...WITH A HARD FREEZE ACROSS INLAND SOUTHEAST
GEORGIA AND INTERIOR NORTHEAST FLORIDA. AREAS OF FROST ARE ALSO
POSSIBLE. PLEASE REFER TO THE LATEST NON-PRECIPITATION PRODUCT
ISSUED FROM JACKSONVILLE FOR DETAILS ON THE FREEZING TEMPERATURES
FOR THE LOCAL AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AFTER A COLD START FRIDAY MORNING WITH FREEZE AND HARD FREEZE
WARNINGS IN EFFECT...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

HURLBUT/CARROLL

In the hours before

Local storm report, Jan 3, 9:29 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST THU JAN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     SNOW             BUNNELL                 29.47N 81.26W
01/03/2008  E0.0 INCH        FLAGLER            FL   EMERGENCY MNGR

            SNOW FLURRIES WERE OBSERVED IN BUNNELL.

&&

ECZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Flagler

When
January 3, 12:00 PM EST to 1:00 PM EST
Where
Flagler forecast zone
Reported by
Emergency Manager
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Snow flurries across Flagler County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73571.